Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Period irregularity due to contraceptives - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2309 Questions
User :   is backache a side effect of after morning contraceptive pills???
Doctor :   Hi
User :   hi
User :   hi
User :   can i know the answer ????
Doctor :   The side effects of the emergency morning after pills produce side effects due to hormonal disturbances.
Doctor :   And back ache is not one among them.
Doctor :   However some people can experience crampy pains.
Doctor :   If this is what you were speaking of then the answer is yes.
User :   cramping and pain are different or what sir????
Doctor :   May I know your age and gender?
User :   what is a crampy pain sir exactly
User :   itz 23, male
Doctor :   Crampy pain are pains that are similar to ones experienced during menstrual period.
Doctor :   This is usually noticed in the lower abdomen,
User :   so can it happen at the back from shoulder to hips?????
Doctor :   However in some of them they can be seen on the sides of the abdomen and the back.
Doctor :   If this is what you were referring to then, it may be.
Doctor :   However the pain from shoulder to hips may not be related to the use of the morning after pills.
User :   is it also a sign of pregnancy?????
Doctor :   Pregnancy cannot be determined by a single symptom.
Doctor :   Pregnancy symptoms are most often breast enlargement, dizziness, vomiting, generalised body aches, headaches.
Doctor :   Increased urination, mood disturbances and food cravings.
Doctor :   However some of them may not experience any symptoms at all.
User :   after 10 days of having the pill , she got her periods that was pre poned by around 20 days. are ther chances of pregnancy?????
Doctor :   They just have menstrual period abnormality.
Doctor :   Periods can get irregular following the use of the emergency contraceptive pill.
Doctor :   So the best way to confirm is by doing the pregnancy test.
User :   the symptoms that i gave u, what abt that???
Doctor :   You may ask her to get the urine pregnancy test or alternatively
Doctor :   a blood HCG levels checked.
Doctor :   That would be the better way of diagnosing pregnancy, then wondering about the symptoms.
Doctor :   Do you follow what I say?
User :   if the periods followed after 10 days of intake of pills , are there chances of gettin preg
Doctor :   As I said menstrual irregularities are common with contraceptive pills.
Doctor :   So her period delay could either have been due to pregnancy or due to the pill itself.
User :   but it is said that if periods follow then no chance of gettin preg!!!
Doctor :   Since her symptoms are not confirmatory, getting the pregnancy test is the best option.
Doctor :   And periods which are abnormal from her previous periods can indicate pregnancy, if there is history of unprotected sexual intercourse.
User :   just backaches cant be a symptom gettin preg?????
Doctor :   Yes, just backaches cannot be a symptoms, hence since there is a doubt (menstrual irregularities) and the back ache, I cannot say that she would not be pregnant for sure.
Doctor :   Hence the best way is getting the pregnancy test.
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor